INTERNATIONAL DAY OF PERSONS WITH DISABILITIES – 3 DEC 2021

FINAL PROGRAMME SUBMISSION - PPP

SPECIALIST EVENT

EVENT DETAILS

TIMING	DATE:	3 December 2021	TIME:	9:45 – 13:30
LOCATION	VENUE:	Nexus (North and South)		
	CAPACITY:	84 (based on COVID restrictions)		
	FORMAT:	by invitation only / hybrid		
PARTNERS	VENDOR:	AGB-Tiller		
	UAE:	Ministry of Community Development	INTL:	UN DESA
OVERVIEW	THEME:	Shaping an Inclusive Future for All		
	SUB-THEME:	Leading with Determination		

OBJECTIVES

- Raise awareness of challenges and opportunities for creating an inclusive future for persons with disabilities.
- Showcase how the international community's embrace of persons with disabilities will speed efforts to meet specific Sustainable Development Goals.
- Explore key issues to improve the lives for people with disabilities through accessibility, education, decent work, innovation/technology, and sport.

EVENT SUMMARY

Explore the opportunities and challenges to shape an inclusive future for persons with disabilities. The specialist event brings together Expo's partner ecosystem to explore key issues including inclusive accessibility, education, decent work, innovation/technology, and sport.

AGENDA

Time	Activity	Details
9:45 – 10:30	REGISTRATION/NETWORKING	
10:30 – 10:40	WELCOME Welcome remarks from emcee and Programme Overview Welcome remarks and share UAE's commitment to people of determination.	 Welcome & Programme Overview 05 mins Dr. SANDRA WILLIS, Director of Learning & Knowledge Development, World Enabled Welcome 05 mins H.E. Hessa bint Essa Buhumaid, Minister of Community Development

Time	Activity	Details
10:40 -	emcee transition	
10:50	SETTING THE STAGE Provide an overview of the UN work and key issues and opportunities for persons with disabilities to achieve the Sustainable Development Goals.	 Presentation 10 mins Maria-Francesca Spatolisano, Assistant Secretary-General for Policy Coordination and Inter - Agency Affairs, UN DESA Daniela Bas, Director of the Division for Inclusive Social Development, UN DESA
10:50 – 11:30	ACCESSIBILITY Moderated conversation on key challenges and successes around creating a more accessible world for persons with disabilities. Conversation will specifically address access to public spaces (schools, hospitals, etc.), transportation, work, and how accessibility is key to achieving SDG 8 and 11.	 Panel 40 mins Seme Lado Michael, Secretary General of the National Union of Disabled Peoples Organizations Dr. Victor Santiago Pineda - Founder and President, The Victor Pineda Foundation Dr. Sachin Dev Pavithran - Executive Director of the U.S. Access Board (Moderator), Daniela Bas, Director of the Division for Inclusive Social Development, UN DESA
	emcee transition Stage set up 5 minutes	
11:35 – 11:45	INCLUSIVE EDUCATION Share opportunities for improving access and quality of education for persons with disabilities (SDG 4).	 Lightening Talk 10 mins Nafisa Baboo, Director of Inclusive Education, Light for the World VIRTUAL
11:45 – 12:25	emcee transition Stage set up 3 minutes DECENT WORK Discuss disability inclusion in the corporate world (SDG 8). emcee transition 2 minutes	 Panel 35 mins Fatma Al Jassim – Disability Affairs Consultant Daniel Howlett, Regional Head of Commercial Banking MENAT and the Ambassador of the HSBC Inclusion Project Mathew Bullock, Head of Lending Services MENAT HSBC Vladimir Cuk, Executive Director of The International Disability Alliance (Moderator), Dr. Heidi Alaskary, Advisor, Senior Director for Diversity and Inclusion, City Diplomacy and International Relations, Royal Commission for Riyadh City,

Time	Activity	Details
12:25 - 12:40	BREAK	
12:40 – 13:15	Welcome back from emcee and transition <u>3 minutes</u> INNOVATION AND TECHNOLOGY Share success stories of bold approaches, partnerships and ecosystems that foster innovation and technological advancements that accelerate change by and for persons with disabilities. <i>emcee transition</i> <u>Stage set up 2 minutes</u>	 Mike Adams, CEO, Purple, Enable All H.E. Ambassador Dr. Haifa Abu Ghazala, Assistant Secretary General Head of the Social Affairs Sector, League of Arab States Gyorgy Levay, Computer Science Engineer, Inventor VIRTUAL (Moderator), Mr. Sulaiman Ahmed Mohamed Al Maazmi, Projects Advisor –Minister's office in the Ministry of Community Development
13:15 13:20	SPORT Highlight the successes and opportunities of using sport as a tool to advocate for persons with disabilities.	 Lightening Talk 5 mins lain McKinnon, Co-founder and Director of Inclusive Design Global Disability Innovation Hub, UCL VIRTUAL
13:20 – 13:30	emcee transition NEXT STEPS Speaker will close the session by making the final remarks and inviting a representative from each panel to prioritize one concrete action step that can be taken	 Closing Remarks 10 min Mr. Sulaiman Ahmed Mohamed Al Maazmi, Projects Advisor – Minister's office in the Ministry of Community Development
13:30	END	-

PEOPLE-FACING FLAGSHIP EVENT

1. EVENT DETAILS

TIMING	DATE:	3 December 2021	TIME: 14:15 – 15:45	
LOCATION	VENUE:	Nexus (North and South)		
	CAPACITY:	84 (based on COVID restrictions @ 70% of 120 maximum)		
	FORMAT:	Open to the public / hybrid		
PARTNERS	VENDOR:	AGB-Tiller		
	UAE:	Ministry of Community Development	INTL: UN DESA	
OVERVIEW	THEME:	Shaping an Inclusive Future for All		
	SUB-THEME:	Leading with Determination		

OBJECTIVES

- Celebrate the achievements for Persons with Disabilities and opportunities to create a more inclusive future.
- Underscore the importance of leaving no one behind, and of reducing stereotypes around persons with disabilities.
- Demonstrate how society can work together to achieve inclusion.

EVENT SUMMARY

International Day of Persons with Disabilities will focus on celebrating the achievements of inclusion and participation, increasing accessibility and mobility, and exploring opportunities and innovative solutions for an inclusive future for all. The flagship event will feature short talks and performances by leaders in government and business, as well as artists and athletes, who demonstrate the achievements of persons with disabilities and showcase the many ways we can work together to achieve inclusion.

AGENDA

Time	Activity	Details
14:15- 14:45	REGISTRATION	
14:45 – 14:50	WELCOME Introduce the event and highlight the long history of persons with disabilities as leaders. Introduce activation onsite with Victor Sitali - Live Painting Welcome Storytelling speakers	 Welcome 05 min Dr. SANDRA WILLIS, Director of Learning & Knowledge Development, World Enabled Moderator / MC
14:50 – 15:40	STORYTELLING Series of short personal stories demonstrating leadership in a variety of fields.	 Storytelling 50 min Mawaheb from Beautiful People Wemmy de Maaker – Founder James Casaki – Artist Aarti Shah – Artist Sharan Anil – Artist Marisa Hamamoto, Founder of Infinite Flow Dance Zaineb Al Egabi, Pharmacist, TV Presenter, Social Media Influencer

Time	Activity	Details	
		Nick Watson, Founder of Team Angel Wolf	
15:40 – 15:45	CLOSING Moderator will close the session by making the final remarks and inviting the artist Victor Satali to show the Self-Portrait he created during the event in the promenade outside Nexus .	 Closing Remarks 10 min Dr. SANDRA WILLIS, Director of Learning & Knowledge Development, World Enabled Moderator / MC Victor Sitali – Artist 	
	END		